Thousands of children attending “affirmative” gender health clinics globally, including in the United States and the United Kingdom, are being given powerful puberty-blocking drugs with a litany of serious side effects — including death — according to Food and Drug Administration data.
And the National Health Service (NHS) in England is currently investigating issues surrounding use of the drugs since it registered a 4,500% increase last fall in the number of youths seeking treatments to alter their biological sex in the previous nine years.
The drugs, sometimes referred to as “chemical castrators” because they are used to treat sex offenders, are increasingly used as a first-line treatment for gender-confused children as young as 10 years old when they are referred to counseling.
Frequently on their first consultation, children and teens are implanted with hormone-blocker-releasing rods or taught to self-inject the drugs to “pause” their adolescence and prevent developmental changes, like growth of breasts and facial hair while they decide on which sex they would like to identify.
The practice recently gained the endorsement of the Endocrine Society and the American Academy of Pediatrics, but the Food and Drug Administration has not licensed the drugs for transgender medicine due to lack of supportive evidence. They are approved for treating prostate cancer and uterine pain in adults. The agency has recorded more than 41,000 adverse events reported with their use between 2013 and June 30, 2019.
More than 26,000 of the events associated with the two hormone blockers, Leuprolide acetate and triptorelin (which includes Lupron and similar drugs used by clinics), were classified by the federal agency as “serious,” including 6,370 deaths. The drugs, which dramatically lower testosterone and estrogen levels in the body, are linked to life-threatening blood clots and other complaints, include brittle bones and joint pain.
Michael Laidlaw, an endocrinologist from Rocklin, California, testified before the British House of Lords on the issue of “transgender health care” in May. Laidlaw told the Register, “These drugs actually induce a known disease in previously hormonally healthy children.”
Puberty blockers, he explained, interfere with normal signals between the brain and the sex organs, thereby creating a disease state called hypogonadotropic hypogonadism in youths. “It’s a serious condition that endocrinologists would normally diagnose and treat because it interferes with development, but in [gender dysphoria] cases they’re inducing this disease state,” Laidlaw said.
Laidlaw told the Register that as an endocrinologist, he tweeted on July 21 about the dangers of puberty blockers — but his tweet was deleted by Twitter last month, and he has been unable to post on the platform since.
Likewise, when Biggs revealed the unpublished GIDS report to the British press, the Oxford professor’s Twitter account was reportedly suspended for “transphobic” statements.
Full story at National Catholic Register.